Alert archive / Massachusetts / Small Craft Advisories in 2017

Small Craft Advisory 18, NWS Boston/Norton, MA

February 2, 2017

NWS Boston/Norton, MA issued this small craft advisory at Feb 2, 2017, 3:44 AM EST. It took effect at Feb 2, 2017, 1:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2017, 3:44 AM EST (08:44 UTC)
In effect from
Feb 2, 2017, 1:00 PM EST
Expired
Feb 3, 2017, 3:48 AM EST
In force
15 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

572 
WHUS71 KBOX 020844
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
344 AM EST THU FEB 2 2017

ANZ251-021645-
/O.CAN.KBOX.SC.Y.0017.000000T0000Z-170202T0900Z/
/O.NEW.KBOX.SC.Y.0018.170202T1800Z-170203T0900Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
344 AM EST THU FEB 2 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM
EST FRIDAY. THE SMALL CRAFT ADVISORY FOR THIS MORNING HAS BEEN
CANCELLED.

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-021645-
/O.NEW.KBOX.SC.Y.0018.170202T2000Z-170203T0300Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
344 AM EST THU FEB 2 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM
EST THIS EVENING.

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ232-021645-
/O.EXB.KBOX.SC.Y.0017.170202T2000Z-170203T0800Z/
NANTUCKET SOUND-
344 AM EST THU FEB 2 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM
EST FRIDAY.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-021645-
/O.EXB.KBOX.SC.Y.0017.170202T2100Z-170203T0800Z/
CAPE COD BAY-
344 AM EST THU FEB 2 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM
EST FRIDAY.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ256-021645-
/O.EXT.KBOX.SC.Y.0017.000000T0000Z-170203T0800Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
344 AM EST THU FEB 2 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EST FRIDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-255-021645-
/O.EXT.KBOX.SC.Y.0017.000000T0000Z-170203T1300Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
344 AM EST THU FEB 2 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EST FRIDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-021645-
/O.EXT.KBOX.SC.Y.0017.000000T0000Z-170203T1300Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
344 AM EST THU FEB 2 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EST FRIDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
3 follow-up statements
040 
WHUS71 KBOX 022051
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
351 PM EST THU FEB 2 2017

ANZ235-237-030300-
/O.CON.KBOX.SC.Y.0018.000000T0000Z-170203T0300Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
351 PM EST THU FEB 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ232-030500-
/O.CON.KBOX.SC.Y.0017.000000T0000Z-170203T0800Z/
NANTUCKET SOUND-
351 PM EST THU FEB 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ256-030500-
/O.CON.KBOX.SC.Y.0017.000000T0000Z-170203T0800Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
351 PM EST THU FEB 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-255-030500-
/O.CON.KBOX.SC.Y.0017.000000T0000Z-170203T1300Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
351 PM EST THU FEB 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-030500-
/O.CON.KBOX.SC.Y.0017.170202T2100Z-170203T0800Z/
CAPE COD BAY-
351 PM EST THU FEB 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ251-030500-
/O.CON.KBOX.SC.Y.0018.000000T0000Z-170203T0900Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
351 PM EST THU FEB 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-030500-
/O.CON.KBOX.SC.Y.0017.000000T0000Z-170203T1300Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
351 PM EST THU FEB 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
339 
WHUS71 KBOX 030347
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1047 PM EST THU FEB 2 2017

ANZ232-256-030500-
/O.CAN.KBOX.SC.Y.0017.000000T0000Z-170203T0800Z/
NANTUCKET SOUND-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1047 PM EST THU FEB 2 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT LEVELS.

$$

ANZ255-030500-
/O.CAN.KBOX.SC.Y.0017.000000T0000Z-170203T1300Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
1047 PM EST THU FEB 2 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT LEVELS.

$$

ANZ254-030800-
/O.EXT.KBOX.SC.Y.0017.000000T0000Z-170203T0800Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
1047 PM EST THU FEB 2 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EST FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ251-031000-
/O.EXT.KBOX.SC.Y.0018.000000T0000Z-170203T1000Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
1047 PM EST THU FEB 2 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST FRIDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-031000-
/O.EXT.KBOX.SC.Y.0017.000000T0000Z-170203T1000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
1047 PM EST THU FEB 2 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST FRIDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-030800-
/O.CON.KBOX.SC.Y.0017.000000T0000Z-170203T0800Z/
CAPE COD BAY-
1047 PM EST THU FEB 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
170 
WHUS71 KBOX 030848
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
348 AM EST FRI FEB 3 2017

ANZ250-031700-
/O.CAN.KBOX.SC.Y.0017.000000T0000Z-170203T1000Z/
/O.NEW.KBOX.SC.Y.0019.170204T0500Z-170205T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
348 AM EST FRI FEB 3 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST
SATURDAY. THE SMALL CRAFT ADVISORY FOR EARLY THIS MORNING HAS 
BEEN CANCELLED.

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ251-031700-
/O.CAN.KBOX.SC.Y.0018.000000T0000Z-170203T1000Z/
/O.NEW.KBOX.SC.Y.0019.170204T0500Z-170204T1900Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
348 AM EST FRI FEB 3 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM EST
SATURDAY. THE SMALL CRAFT ADVISORY FOR EARLY THIS MORNING HAS 
BEEN CANCELLED.

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ256-031700-
/O.NEW.KBOX.SC.Y.0019.170204T0400Z-170204T2100Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
348 AM EST FRI FEB 3 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 PM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST
SATURDAY.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-255-031700-
/O.NEW.KBOX.SC.Y.0019.170204T0500Z-170205T0000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
348 AM EST FRI FEB 3 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST
SATURDAY.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-031700-
/O.NEW.KBOX.SC.Y.0019.170204T0400Z-170204T1800Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
348 AM EST FRI FEB 3 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 PM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 1 PM EST
SATURDAY.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ232-031700-
/O.NEW.KBOX.SC.Y.0019.170204T0500Z-170204T1400Z/
NANTUCKET SOUND-
348 AM EST FRI FEB 3 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
SATURDAY.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS AROUND 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-031700-
/O.NEW.KBOX.SC.Y.0019.170204T0500Z-170204T1800Z/
CAPE COD BAY-
348 AM EST FRI FEB 3 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST
SATURDAY.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Feb 2, 3:33 AM EST, 11 minutes earlier.

Area forecast discussion, Feb 2, 3:33 AM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
333 AM EST Thu Feb 2 2017

.SYNOPSIS...
The remainder of this week into Saturday will trend colder with
blustery conditions at times. A few snow or rain showers are
possible Sunday then turning blustery and colder Monday behind a
cold front. An approaching storm may bring snow, ice and rain Tue
into Wed.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
1045 PM Update...

Mainly clear skies across the region at 03Z with mainly
light/variable or calm winds away from the immediate coast and W
winds at 5-10 kt at the shore. Where the winds have dropped off,
mainly across portions of the CT valley, may see brief patchy low
clouds and fog develop. Noted a report of low clouds and fog for a
time at KBAF at around 03Z, though conditions have improved. Will
monitor this closely overnight.

Wide range in temps due to the clear, calm conditions inland.
Readings down to lower-mid 20s across the Route 2 corridor from
KFIT westward as well as the mid and upper CT valley. Temps range
up to around 40 along the S coast and on the islands at 03Z.

May see a couple of lake effect snow streamers touch into NW Mass
overnight. Trends over the last few hours have kept most of the
action across S central VT, but can not rule out a couple of snow
showers that may sneak in.

Have updated near term forecast to bring conditions current and
incorporated into overnight trends.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
The pattern for the rest of the short term period is characterized
by a broad cyclonic flow with embedded weak short wave troughs
aloft and mostly dry cold front passages at the surface. Other
than a risk of a flurry or two, especially across the east slopes
of the Berkshires and far northern MA, we anticipate dry
conditions to prevail. A blend of model guidance suggests more
clouds across the northern half of the forecast area during
Thursday. Cold advection through the period will translate to
progressively colder highs and lows. Most locations will likely
max out in the mid to upper 30s during Thursday afternoon. With a
colder air mass in place, anticipate low temperatures Thursday
night to bottom out in the teens across the interior and lower 20s
near the coast and the Boston/Providence metro areas.

Bufkit profiles indicate that there will probably be enough mixing
Thursday afternoon for wind gusts near 25 knots for a few hours in
the afternoon.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Highlights...

* Blustery and cold Sat with below normal temps
* Chance of a few snow/rain showers Sun afternoon/evening
* Blustery and turning colder Monday
* A storm may bring snow, ice and rain Tue into Wed

Overview...

Relatively low amplitude flow pattern across the CONUS through the
weekend with a few fast moving shortwaves rotating through the flow.
One shortwave moves through Fri night and will bring a reinforcing
shot of cold air into Sat with below normal temps. Second Pacific
shortwave moves south of New Eng Sun followed by a stronger northern
stream impulse Sun night which will bring another thrust of cold air
into Mon. Then models are signaling a pattern change into the mid
week period as amplifying trof moves across the northern Plains to
the Gt Lakes Tue-Wed with backing flow across the NE. Still a lot of
details to resolve but there is potential for an overrunning wintry
event Tue into Wed possibly changing to rain.

Friday night and Saturday...

Mid level shortwave swings across New Eng Fri night with trof axis
moving to the east Sat. Trof passage may trigger a few flurries/snow
showers Fri night into Sat morning, especially in the interior high
terrain, otherwise mainly dry as moisture is limited. Main effect of
this shortwave will be to bring a reinforcing shot of colder air to
New England as 850 mb temps drop to -16 to -18C by 12z Sat. Expected
lows in the teens Fri night with highs mainly in the 20s to near 30
Sat. Steep low level lapse rates support NW wind gusts to 25-30
mph Sat with wind chills in the teens.

Sunday into Sunday night...

High pres SE of New Eng Sun. Developing weak warm advection and
deepening moisture plume will result in increasing clouds with a few
snow showers possible afternoon/evening, mixed with rain near the
coast as increasing SW flow develops. In fact, gusts to 30 mph
possible in the afternoon, especially along the coast. Then northern
stream trof diving SE from Canada will deliver a cold front late Sun
night.

Monday...

Cold front moves off the coast with blustery NW winds developing and
colder temps. GFS is much more aggressive with the cold air with 850
mb temps dropping to -16 to -18C and sfc temps remaining in the 20s.
ECMWF considerably milder. Lots of temp spread among the GEFS
members so we used a model blend on temps but potential for
considerably colder than forecast if GFS verifies. Expect gusty NW
winds developing with GFS indicating a low risk for near wind
advisory gusts. ECMWF weaker but still blustery.

Tuesday into Wednesday...

Still lots of uncertainty regarding the evolution of the amplifying
trof moving into the Gt Lakes, sfc low track and thermal profile.
Lots of spread among the ensemble guidance. However, given the cold
airmass in place ahead of this system, potential for some
overrunning snow on the front end Tue, with changeover to ice/rain
into Wed as primary low tracks to the west. But lots of uncertainty
at this time range and things can certainly change.

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Overnight...High confidence. VFR conditions are expected to
prevail. A few flurries are possible near the crest of the
Berkshires, mainly across western Franklin and Hampshire
counties. W winds gusting up to 20 kt across outer Cape Cod and
Nantucket will diminish by around 06Z.

Thursday...High confidence. VFR. May encounter occasional MVFR
cigs across the E slopes of the Berkshires near the crest where
there could also be scattered flurries. Surface winds from the
west may gust to 25 knots at times during the afternoon.

Thursday night...High confidence. VFR conditions are expected and
diminishing winds.

KBOS TAF...High confidence. VFR should prevail through Thursday
night. W winds will gust 20 to 25 kt for a few hours this
afternoon and again Thursday afternoon.

KBDL TAF...High confidence. Expect VFR conditions through
Thursday night.

Outlook /Friday Night through Monday/...Moderate confidence.

Friday night into Saturday...Mostly VFR cigs with areas of MVFR at
times, especially across the higher terrain of central and western
MA. Gusty NW winds to 25 kt Sat.

Sunday...Cigs may lower to a period of MVFR with sct snow/rain
showers in the afternoon/evening. SW wind gusts to 25-30 kt
possible.

Monday...Mainly VFR. Gusty NW winds developing.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Moderate to High confidence.

W winds will continue to diminish across the near shore waters,
but have kept small crafts going overnight mainly for seas over
the open waters. Will monitor conditions on Mass/Ipswich Bays as
well as Block Island/RI sounds to see if conditions diminish
before sunrise.

Previous discussion...

Frequent wind gusts and seas look to remain above small craft
criteria for most of the time across the outer waters to the
south and east and have a Small Craft Advisory extended until
midnight Thursday night for that area. Elsewhere, conditions look
to be more marginal. May need to raise Small Craft Advisories
again over the more near shore waters for Thursday afternoon, but
confidence isn't all that high at this time.

Outlook /Friday Night through Monday/...Moderate confidence.

Friday night into Saturday...SCA conditions with NW gusts to 25 kt
at times.

Sunday...Increasing SW winds developing with gusts to 30 kt possible
in the afternoon.

Monday...Gusty post-frontal NW winds developing with moderate risk
for gales.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 3 PM this afternoon to 3 AM EST
     Friday for ANZ232.
     Small Craft Advisory from 4 PM this afternoon to 3 AM EST
     Friday for ANZ231.
     Small Craft Advisory from 3 PM this afternoon to 10 PM EST
     this evening for ANZ235-237.
     Small Craft Advisory until 8 AM EST Friday for ANZ250-254-255.
     Small Craft Advisory from 1 PM this afternoon to 4 AM EST
     Friday for ANZ251.
     Small Craft Advisory until 3 AM EST Friday for ANZ256.

&&

SYNOPSIS...KJC
NEAR TERM...Belk/EVT
SHORT TERM...Thompson
LONG TERM...KJC
AVIATION...KJC/EVT/Thompson
MARINE...KJC/EVT/Thompson
Hazardous weather outlook, Feb 1, 4:42 PM EST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
442 PM EST WED FEB 1 2017

CTZ002>004-MAZ002>024-026-RIZ001>008-022145-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
442 PM EST WED FEB 1 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-022145-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
442 PM EST WED FEB 1 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SATURDAY...THERE IS A LOW RISK OF NORTHWEST GALES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

Nearby

Small Craft Advisories in Massachusetts, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.